# SDR CA040128006

- Difficulty date: December 28, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 9,241 hours
- Engine: Lyc T5317A
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Pump
- Part number: 85634
- Condition: Worn
- Location: Fuel Control
- Component: Fuel Control
- Component part number: 117024093
- Stage of operation: HO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) FUEL CONTROL P/N 1-170-240-93, S/N 5ADS1907 WAS RECEIVED DUE TO DAMAGED MAIN DRIVE SHAFT SPLINE. DISASSEMBLED AND INSPECTED FCU AND FOUND DAMAGED PUMP ASSEMBLY.  RECORD OF INSPECTION IAW SB73-39.  FCU S  91 AND  93 HAVE TIP SEAL PUMP, AND THEY CAN BE INSTALLED ON FOLLOWING ENGINE TYPES: T5313B, T5317A, T5317A-1 AND T5317B.  INVESTIGATED TWO TIP SEAL PUMP AND MAIN DRIVESHAFT FAILURE ON FCU  FITTED WITH TIP SEAL PUMPS. FAILURE OF THESE PARTS LEADS TO LOSS OF FUEL SUPPLY TO FCU, BOTH AUTOMATIC AND EMERGENCY SUPPLY, CAUSING ENGINE FLAMEOUT. IN BOTH CASES THE FCU S  INVESTIGATED HAD TSO IN THE MID LIFE RANGE.  WAITING FOR FURTHER CLARIFICATION AND GUIDANCE FROM THE MFG.
